Alert archive / Ohio / Winter Storm Warnings in 2018

Winter Storm Warning 6, NWS Cleveland, OH

November 10, 2018Ashtabula County, Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this winter storm warning at Nov 10, 2018, 6:01 AM EST for Ashtabula County, Ohio; Erie County, Pennsylvania. It was in force for 16 hr. 47 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2018, 6:01 AM EST (11:01 UTC)
Expired
Nov 10, 2018, 10:00 PM EST
In force
16 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 6:07 AM ESTSNOW 4.82 Nnw Plymouth Center, OH12-HOUR SNOWFALL.
Nov 10, 6:17 AM ESTSNOW 52 Ese North East, PA12-HOUR SNOWFALL.
Nov 10, 6:30 AM ESTSNOW 32 S Ashtabula, OH12-HOUR SNOWFALL.
Nov 10, 6:43 AM ESTSNOW 73 Ne Mckean, PA12-HOUR SNOWFALL.
Nov 10, 7:00 AM ESTSNOW 42 Ssw Saybrook, OH12-HOUR SNOWFALL.
Nov 10, 7:00 AM ESTSNOW 51 Wsw Conneaut, OH12-HOUR SNOWFALL.
Nov 10, 7:00 AM ESTSNOW 6.6Erie Intl Airport, PA12-HOUR SNOWFALL.
Nov 10, 7:03 AM ESTSNOW 3.11 S Saybrook, OH12-HOUR SNOWFALL.
Nov 10, 7:04 AM ESTSNOW 3.52 W Harbor, OH12-HOUR SNOWFALL.
Nov 10, 7:08 AM ESTSNOW 52 Se Fairview, PA12-HOUR SNOWFALL.
Nov 10, 7:11 AM ESTSNOW 5.72 Wsw Erie, PA12-HOUR SNOWFALL.
Nov 10, 7:23 AM ESTSNOW 6.52 Ese North East, PA12-HOUR SNOWFALL.
Nov 10, 7:30 AM ESTSNOW 4.51 W Edgewood, OH24-HOUR SNOWFALL.
Nov 10, 7:45 AM ESTSNOW 4.51 W Edgewood, OH12-HOUR SNOWFALL.
Nov 10, 8:00 AM ESTSNOW 8.81 Wnw North East, PA24-HOUR SNOWFALL.
Nov 10, 8:00 AM ESTSNOW 13.53 Se North East, PA12-HOUR SNOWFALL.
Nov 10, 8:01 AM ESTSNOW 9.54 S Wesleyville, PA12-HOUR SNOWFALL.
Nov 10, 8:13 AM ESTSNOW 6.51 W Mckean, PA12-HOUR SNOWFALL.
Nov 10, 8:31 AM ESTSNOW 51 Ese Ashtabula, OH12-HOUR SNOWFALL.
Nov 10, 8:34 AM ESTSNOW 41 Sse Kelloggsville, OH12-HOUR SNOWFALL.
Nov 10, 9:04 AM ESTSNOW 3.32 Ese Monroe Center, OH12-HOUR SNOWFALL.
Nov 10, 9:22 AM ESTSNOW 7.5Edgewood, OH12-HOUR SNOWFALL.
Nov 10, 9:29 AM ESTSNOW 7.52 S Conneaut, OH12-HOUR SNOWFALL.
Nov 10, 9:40 AM ESTSNOW 6.52 Wsw Harbor, OH12-HOUR SNOWFALL.
Nov 10, 10:26 AM ESTSNOW 7.51 Wnw North East, PA12-HOUR SNOWFALL.
Nov 10, 11:48 AM ESTSNOW 5.71 N Northwest Harborcre, PA12-HOUR SNOWFALL.
Nov 10, 4:23 PM ESTSNOW 42 Ese North East, PA12-HOUR SNOWFALL.
Nov 10, 5:00 PM ESTSNOW 32 S Ashtabula, OH12-HOUR SNOWFALL. STORM TOTAL SO FAR 6 INCHES
Nov 10, 5:00 PM ESTSNOW 3.51 W Edgewood, OH12-HOUR SNOWFALL. STORM TOTAL SO FAR 8 INCHES.
Nov 10, 5:34 PM ESTSNOW 6.6Wattsburg, PA12-HOUR SNOWFALL. STORM TOTAL 9 INCHES
Nov 10, 5:39 PM ESTSNOW 22 Nw Edinboro, PA12-HOUR SNOWFALL. STORM TOTAL 5.5 INCHES
Nov 10, 5:50 PM ESTSNOW 124 Se Harborcreek, PA12-HOUR SNOWFALL. STORM TOTAL SO FAR 16 INCHES
Nov 10, 5:56 PM ESTSNOW 62 Nnw Plymouth Center, OH12-HOUR SNOWFALL. STORM TOTAL 10.8 INCHES
Nov 10, 6:00 PM ESTSNOW 2.51 Wsw Conneaut, OH12-HOUR SNOWFALL. STORM TOTAL 7.5 INCHES
Nov 10, 6:30 PM ESTSNOW 2.51 W Mckean, PA12-HOUR SNOWFALL. STORM TOTAL 9 INCHES
Nov 10, 6:37 PM ESTSNOW 2.31 S Saybrook, OH12-HOUR SNOWFALL.
Nov 10, 6:52 PM ESTSNOW 32 W Harbor, OH12-HOUR SNOWFALL. STORM TOTAL 6.5 INCHES
Nov 10, 6:54 PM ESTSNOW 34 S Wesleyville, PA12-HOUR SNOWFALL. STORM TOTAL 12.5 INCHES
Nov 10, 7:00 PM ESTSNOW 3.42 Ese North East, PA12-HOUR SNOWFALL. STORM TOTAL 9.9 INCHES
Nov 10, 7:00 PM ESTSNOW 65 Ne Mckean, PA12-HOUR SNOWFALL. STORM TOTAL 8.5 INCHES
Nov 10, 7:00 PM ESTSNOW 7.5Erie Intl Airport, PA12-HOUR SNOWFALL. STORM TOTAL 13.7
Nov 10, 7:03 PM ESTSNOW 31 Sse Kelloggsville, OH12-HOUR SNOWFALL. STORM TOTAL 7 INCHES
Nov 10, 7:22 PM ESTSNOW 22 Ssw Saybrook, OH12-HOUR SNOWFALL. STORM TOTAL 6 INCHES
Nov 10, 8:10 PM ESTSNOW 2.33 E South Madison, OH12-HOUR SNOWFALL. STORM TOTAL 3.3 INCHES
Nov 10, 8:13 PM ESTSNOW 2.51 Ese Ashtabula, OH12-HOUR SNOWFALL. STORM TOTAL 7.5 INCHES
Nov 10, 8:38 PM ESTSNOW 2.12 S Conneaut, OH12-HOUR SNOWFALL. STORM TOTAL 9.6 INCHES
Nov 10, 9:00 PM ESTSNOW 22 E Edinboro, PA12-HOUR SNOWFALL. STORM TOTAL 2.9 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS41 KCLE 101101
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
601 AM EST Sat Nov 10 2018

.The first arctic air blast of the season is moving through the
Great Lakes region and will generate lake effect snow over
northwest Pennsylvania today.

PAZ001-002-101915-
/O.UPG.KCLE.WW.Y.0016.000000T0000Z-181110T2200Z/
/O.NEW.KCLE.WS.W.0006.181110T1101Z-181111T0300Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
601 AM EST Sat Nov 10 2018

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Heavy lake effect snow. Additional snow accumulations of
  5 to 9 inches will be possible during lake effect snow today. 
  The greatest accumulations will likely be in the northeastern 
  portions of Erie County, especially in the higher elevations 
  south of Interstate 90. Winds will gust as high as 35 mph at 
  times allowing for localized whiteout conditions and blowing 
  snow.

* WHERE...Northern and Southern Erie County in Pennsylvania.

* WHEN...The winter storm warning is in effect until 10 PM this
  evening. The best window for accumulating snowfall will be this
  morning through early afternoon, as a lake effect snow band will
  be most organized over the area before moving inland and
  becoming more scattered in nature.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency. 

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

OHZ012-014-089-101915-
/O.NEW.KCLE.WW.Y.0017.181110T1101Z-181111T0300Z/
Lake-Ashtabula Inland-Ashtabula Lakeshore-
Including the cities of Mentor, Jefferson, and Ashtabula
601 AM EST Sat Nov 10 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Total snow accumulations of 3 to 6
  inches will be possible during lake effect snow today. The
  greatest accumulations will likely be in the northern half of
  Ashtabula County, roughly Jefferson and north and in the far
  eastern part of Lake County, around Madison. Winds will gust as
  high as 35 mph at times.

* WHERE...Lake, Ashtabula Inland and Ashtabula Lakeshore 
  counties in Ohio.

* WHEN...The winter weather advisory is in effect until 10 PM this
  evening. The best window for accumulating snowfall will be this
  morning through early afternoon, as a lake effect snow band will
  be most organized over the area before moving inland and
  becoming more scattered in nature.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling. 

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

Sefcovic

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
263 
WWUS41 KCLE 101435
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
935 AM EST Sat Nov 10 2018

.The first arctic air blast of the season is moving through the
Great Lakes region and will generate lake effect snow over
northwest Pennsylvania today.

OHZ089-102245-
/O.UPG.KCLE.WW.Y.0017.000000T0000Z-181111T0300Z/
/O.EXA.KCLE.WS.W.0006.000000T0000Z-181111T0300Z/
Ashtabula Lakeshore-
Including the city of Ashtabula
935 AM EST Sat Nov 10 2018

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Heavy lake effect snow. Additional snow accumulations of
  3 to 5 inches. A few locations have already reported between 4
  and 6 inches of snow as of 9 am this morning. Winds gusting as 
  high as 40 mph.

* WHERE...Ashtabula Lakeshore county.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency. 

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

PAZ001-002-102245-
/O.CON.KCLE.WS.W.0006.000000T0000Z-181111T0300Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
935 AM EST Sat Nov 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy lake effect snow. Additional snow accumulations of
  3 to 5 inches. A few locations have already reported 6 to 9
  inches of snow as of 9 am this morning. Winds gusting as high 
  as 35 mph.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

OHZ012-014-102245-
/O.CON.KCLE.WW.Y.0017.000000T0000Z-181111T0300Z/
Lake-Ashtabula Inland-
Including the cities of Mentor and Jefferson
935 AM EST Sat Nov 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 
  4 inches. Winds gusting as high as 35 mph.

* WHERE...Lake and Ashtabula Inland counties.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
001 
WWUS41 KCLE 102048
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
348 PM EST Sat Nov 10 2018

.The first arctic air blast of the season is moving through the
Great Lakes region and will generate lake effect snow over
northwest Pennsylvania today.

OHZ089-PAZ001-002-110300-
/O.CON.KCLE.WS.W.0006.000000T0000Z-181111T0300Z/
Ashtabula Lakeshore-Northern Erie-Southern Erie-
Including the cities of Ashtabula, Erie, and Edinboro
348 PM EST Sat Nov 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy lake effect snow. Additional snow accumulations 
  of up to two inches.

* WHERE...In Pennsylvania, Northern Erie and Southern Erie 
  counties. In Ohio, Ashtabula Lakeshore county.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

OHZ012-014-110300-
/O.CON.KCLE.WW.Y.0017.000000T0000Z-181111T0300Z/
Lake-Ashtabula Inland-
Including the cities of Mentor and Jefferson
348 PM EST Sat Nov 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to two inches.

* WHERE...Lake and Ashtabula Inland counties.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

The latest road conditions can be obtained from the Department of
Transportation web site.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
634 
WWUS41 KCLE 110256
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
956 PM EST Sat Nov 10 2018


OHZ089-PAZ001-002-110400-
/O.EXP.KCLE.WS.W.0006.000000T0000Z-181111T0300Z/
Ashtabula Lakeshore-Northern Erie-Southern Erie-
Including the cities of Ashtabula, Erie, and Edinboro
956 PM EST Sat Nov 10 2018

...WINTER STORM WARNING WILL EXPIRE AT 10 PM EST THIS EVENING...

Snow showers will continue along the Lake Erie shoreline 
overnight but additional accumulation are expected to be light. 
Localized amounts of 1 to 2 inches are possible before remaining 
snow shifts north over the Lake by Sunday morning.

$$

OHZ012-014-110400-
/O.EXP.KCLE.WW.Y.0017.000000T0000Z-181111T0300Z/
Lake-Ashtabula Inland-
Including the cities of Mentor and Jefferson
956 PM EST Sat Nov 10 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EST THIS
EVENING...

Scattered snow showers remain possible near Lake Erie overnight,
but additional accumulations will be an inch or less. 

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 4:31 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 10, 4:31 AM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
431 AM EST Sat Nov 10 2018

.SYNOPSIS...
Low pressure over Lake Huron this morning will move northeast
into Canada. High pressure over the central United States will
move east behind the low, reaching the Ohio Valley by Sunday
morning. High pressure will remain over the region until Tuesday
when a low pressure system will move north from the Gulf of
Mexico through the East Coast, extending a trough back into the
area.

&&

.NEAR TERM /THROUGH SUNDAY/...
Well folks, tis the season... Lake effect snow season that is.
Of course, the first lake effect snow forecast of the season is
a tricky one. Lake effect snow has developed over the region
and an organized band has formed over extreme NE OH and NW PA is
lifting north towards the lakeshore and into Lake Erie. There
has been some accumulating snow with this band this morning with
roughly 1-2 inches across Ashtabula County Ohio and Erie County
PA and even some reports of thundersnow in the Ashtabula area.
With surface winds backing to the southwest, expecting radar
trends to continue for the first couple of hours this morning
as the lake effect snow band should continue moving into Lake
Erie with the exception of far east Erie County PA and western
NY (See NWS Buffalo). Therefore will expect more snow to
accumulate in Ashtabula north of I-90 and Erie County over the
next couple of hours until the band is offshore.

The band should be able to sustain itself this morning with a
favorable lake effect snow environment with minimal shear,
inversion heights around 11-12 kft, and considerable instability
with lake temperatures of 10C, 850mb temperatures of -10C, and
700mb temperatures of -22C. Later this morning, winds will
begin veering to the west and the band will start sagging inland
again, impacting the entire snow belt region. The inversion will
be coming down considerable late this morning and early this
afternoon and flow aloft will shift more to the northwest
introducing more shear so snowfall rates will diminish as the
band moves inland and becomes more scattered snow shower in
nature. With all of this in mind, have not made any changes to
the timing of the Winter Weather Advisory in Erie County. For
snow accumulations, kept the 3 to 6 inches wording for Erie
County, but will certainly acknowledge that if the current snow
band persists in far NE Erie County, accumulations could be in
the 6-8" range. Further west, the snow band will be offshore for
much longer so do not believe that snow totals will reach
advisory criteria but 2 to 4 in Ashtabula and 1 to 3 in Lake and
Geauga seems reasonable with lower amounts south and west. Dry
air starts getting into the area Saturday night and will disrupt
lake effect activity before completely diminishing by Sunday.
Temperatures in the snow belt will be in the low to mid 30s for
highs with warmer lows near 30.

Elsewhere, some scattered snow showers remain from yesterday's
low pressure system and from some lingering lake effect snow
off Lake Michigan. Not expecting much snow accumulation anywhere
but a snow shower will be possible as some residual moisture
remains in the region. The big thing will be the cold
temperatures over the non-Snow Belt region. Temperatures are in
the low 20s this morning with wind chills reaching the single
digits in a couple of spots as winds gust to 25-35 mph.
Temperatures will stay cold through the period but the gusty
winds will diminish for tomorrow morning allowing for it to be a
little less brutal outside.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Semi calm before the storm so to speak as large upper level
trough pivots into the lee of the Rocky Mountains in response to
an amplifying ridge over the eastern Pacific Ocean. The upper
level trough will gradually try to become negatively tilted as
it reaches the east coast by the end of the period. As this
transition occurs, surface cyclogenesis will take place over the
Gulf of Mexico and track northeast along the east coast. In the
mean time, weak upper level ridging will move east across the
area resulting in surface high pressure over the Ohio Valley by
Sunday night. The high is expected to move to the Mid-Atlantic
coast by Sunday afternoon allowing a warm front to lift
northeast across the area Sunday afternoon as well. At this
time, moisture with the warm front appears to be limited enough
to produce mainly clouds with the warm front so will keep it dry
Sunday night and Monday morning. Then, as surface low gets
fired up on the east coast, copious amounts of moisture will
stream north toward the forecast area and will spread rain
across the eastern portions of the area Monday afternoon and
perhaps if temperatures remain cold enough a rain/snow mix over
the western half. Big concern right now is how much cold air
wraps south into the local area and how much warm air gets
wrapped up into the system over the Appalachian Mountains toward
the local area. This system could result in snow across the
western portions of the forecast area and a mix of rain/snow in
the east. I don't anticipate freezing rain will be a problem for
ground surfaces at this time due to warm road temperatures.
Eventually, the low pressure system pulls out to the northeast
and we begin to transition over to a lake effect snow event
Tuesday night. Right now it is looking like we could see a
potential for our first major lake effect snow event for late
Tuesday into Wednesday. Model soundings indicate inversion
height increases and cold air advection takes place in earnest
in the lower and middle levels. Lake to 850 mb temperature
difference indicates extreme instability across the northeast
snowbelt. Flow becomes very well aligned and relatively good
synoptic moisture will be available to work with as well. Upward
vertical motion by Wednesday morning penetrates well into the
ideal snow growth potential. We will be monitoring this
situation as it develops over the next couple days.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Large upper level trough will become negatively tilted over the
eastern United States and this will cause some of the coldest
air to push south into the forecast area early in the period.
The trough axis pushes off to the east and nearly zonal flow
develops through the rest of the week. However, by Friday, a
fast moving shortwave trough will dive out of Alberta, Canada to
the Mississippi Valley region and then over the Great Lakes.
This shortwave will advance east to the east coast by Saturday.
The shortwave trough will be responsible for the development of
a fast moving Alberta Clipper storm system at the surface that
will track east-southeast across the Great Lakes region. This
system will bring a chance for some rain by Friday and then a
rain/snow mix Friday night into Saturday as we transition into a
weak lake effect in the northeast. Temperatures through the
period will start to see a slight recovery back into the 40s for
highs in advance of the clipper storm system. Overnight lows
will recover into the 30s.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Variable aviation conditions expected across the terminals today
as the first lake effect snow of the season continues impacting
the region. Conditions will vary across the forecast area with a
mixed bag of VFR outside of snow showers to MVFR or perhaps
even IFR within snow showers, especially KERI. As for timing
snow showers around the terminals, the most widespread snow will
be occurring early this morning with the heaviest snow band
setting up east of KCLE in NE OH and into the KERI area of NW
PA. This first round of widespread snow should subside before
another round of lake snow organizes. KERI will likely be going
through another band of snow around daybreak, while lake snow
off Lake Michigan will make an attempt to impact KTOL, so MVFR
and IFR will be expected with any snow. Winds will be gusty
across the area today. Gusts to 30 knots will be possible out of
the west to southwest today and will diminish late in the day.

OUTLOOK...Non-VFR lingering into Sunday morning in the
snowbelt, especially near ERI with lake effect snow. IFR
possible again Monday night through Wednesday, mainly NE Ohio
and NW PA.

&&

.MARINE...
Gale force winds are ramping up on the lake at this time. Some
stations reporting wind speeds 28 to 34 knots. Expecting winds
to increase to between 35 and 40 knots on the lake in the next
couple hours. The gale force winds will continue through the
afternoon hours and then diminish through Sunday and become
southwest. Southwest winds 15 to 25 knots will continue into
Monday and then northwest Monday night through Wednesday. The
wind shift will be the result of a low pressure system moving up
the east coast through mid week. Winds will increase to 30
knots possibly by Tuesday night and Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Winter Weather Advisory until 5 PM EST this afternoon for
     PAZ001-002.
MARINE...Gale Warning until 5 PM EST this afternoon for LEZ142>149-
     162>169.
     Low Water Advisory until 1 PM EST this afternoon for
     LEZ142>144-162>164.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Sefcovic
MARINE...Lombardy
Hazardous weather outlook, Nov 9, 3:27 PM EST, 14 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
327 PM EST Fri Nov 9 2018

OHZ003-006>010-017>023-027>033-036>038-047-102030-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-
327 PM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-102030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
327 PM EST Fri Nov 9 2018

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-089-PAZ003-102030-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Crawford-
327 PM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Lake Effect snows will develop along and near the Lakeshore later
this evening. An inch or so of accumulation is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lake Effect snow on Saturday and Saturday evening could produce
accumulations of 2 to perhaps 4 inches in spots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-002-102030-
Northern Erie-Southern Erie-
327 PM EST Fri Nov 9 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST
SATURDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:23 PM ESTLow Water AdvisoryCLE22 hr
Nov 10, 6:01 AM ESTWinter Weather AdvisoryCLEAshtabula, Lake16 hr
Nov 10, 3:27 PM ESTSmall Craft AdvisoryCLE13 hr

Nearby

Winter Storm Warnings in Ohio, 2018Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.